MAUDE Adverse Event Report: ARTHREX INC. 2.5MM DRILL BIT; BIT, DRILL

ARTHREX INC. 2.5MM DRILL BIT; BIT, DRILL
Catalog Number AR-8943-30
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record revealed nothing relevant to this event.The evaluation revealed that the drill's flute was broken-off.Complainant's event is typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the or staff reported that during an ankle fracture procedure while the surgeon was drilling into the tibia; the tip broke off in the patient's tibia.The surgeon attempted to retrieve the tip, but was unsuccessful.The tip of the reamer was left in the patient.Patient: (b)(6) male.Caller did not have any additional details to provide.Follow-up investigation: per the sales rep, the bone was reported to be hard and the surgeon was applying a lot of pressure on the drill bit and it broke.

Brand Name
2.5MM DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6893456
Report Number1220246-2017-00358
Device Sequence Number10939162
Product Code HTW
UDI-Device Identifier00888867052376
UDI-Public00888867052376
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8943-30
Device Lot Number1391539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR